Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 74, NWS Albany, NY

July 23, 2012Albany County, Columbia County, Rensselaer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2012, 11:12 PM EDT for Albany County, Columbia County, Rensselaer County, New York. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 11:12 PM EDT (03:12 UTC)
Expired
Jul 24, 2012, 12:08 AM EDT
In force
56 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Columbia County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 34 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 11:15 PM EDTTSTM WND DMGAlbany, NYTREE DOWN BLOCKING ROAD
Jul 23, 11:15 PM EDTTSTM WND DMGNew Scotland, NYNUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1455 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WUUS51 KALY 240312
SVRALY
NYC001-021-083-240415-
/O.NEW.KALY.SV.W.0074.120724T0312Z-120724T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1112 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 1215 AM EDT

* AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DELMAR...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   ALBANY...MENANDS...LOUDONVILLE AND SELKIRK BY 1120 PM EDT...
   RENSSELAER...EAST GREENBUSH...CASTLETON-ON-HUDSON AND TROY BY 1125
   PM EDT...
   WYANTSKILL AND WYNANTSKILL BY 1130 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4242 7339 4254 7403 4276 7395 4278 7381
      4268 7329
TIME...MOT...LOC 0312Z 284DEG 28KT 4265 7385

$$

GJM
2 follow-up statements
300 
WWUS51 KALY 240340
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1140 PM EDT MON JUL 23 2012

NYC001-240347-
/O.CAN.KALY.SV.W.0074.000000T0000Z-120724T0415Z/
ALBANY NY-
1140 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALBANY COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4242 7339 4249 7378 4253 7376 4262 7376
      4265 7374 4270 7370 4272 7370 4275 7369
      4276 7368 4268 7329
TIME...MOT...LOC 0337Z 284DEG 28KT 4260 7359

$$

NYC021-083-240415-
/O.CON.KALY.SV.W.0074.000000T0000Z-120724T0415Z/
COLUMBIA NY-RENSSELAER NY-
1140 PM EDT MON JUL 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES...

AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR NASSAU AND SCHODACK...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNHAM HOLLOW...DENAULT CORNERS...HOAG CORNERS AND EAST NASSAU BY
  1145 PM EDT...
  WEST STEPHENTOWN AND EAST NASSAU BY 1150 PM EDT...STEPHENTOWN
  CENTER...GARFIELD...WEST LEBANON AND STEPHENTOWN BY 1155 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4242 7339 4249 7378 4253 7376 4262 7376
      4265 7374 4270 7370 4272 7370 4275 7369
      4276 7368 4268 7329
TIME...MOT...LOC 0337Z 284DEG 28KT 4260 7359

$$

GJM
225 
WWUS51 KALY 240408
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1208 AM EDT TUE JUL 24 2012

NYC021-083-240418-
/O.CAN.KALY.SV.W.0074.000000T0000Z-120724T0415Z/
COLUMBIA NY-RENSSELAER NY-
1208 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RENSSELAER AND
NORTHEASTERN COLUMBIA COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4242 7339 4249 7378 4253 7376 4262 7376
      4265 7374 4270 7370 4272 7370 4275 7369
      4276 7368 4268 7329
TIME...MOT...LOC 0408Z 284DEG 28KT 4254 7328

$$

GJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:55 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 23, 9:55 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
955 PM EDT MON JUL 23 2012

.SYNOPSIS...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE
STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD
THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID
WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CLUSTER OF THUNDERSTORMS IN THE WESTERN MOHAWK VALLEY IS QUITE
PERSISTENT BUT HAS BEEN WEAKENING. THE GENERAL BAND OF
THUNDERSTORMS EXTENDING NORTH AND WEST OF THE LAKE GEORGE AREA IS
TRACKING EAST...AND SHOULD AFFECT THE SCHOHARIE VALLEY...CAPITAL
DISTRICT AND SARATOGA REGIONS OVER THE NEXT FEW HOURS.

CONVECTION HAS WEAKENED EAST AND SOUTH OF THE CAPITAL DISTRICT ALL
AFTERNOON AND EVENING...POSSIBLY DUE TO THE PERSISTENT BROAD LOW
LEVEL CONVERGENCE BOUNDARY THAT HAS NOT MOVED...AND SEEMS TO BE
ACTING MORE AS A WARM FRONT...WITH RELATIVELY STABLE SOUTH TO
SOUTHEAST LOW LEVEL FLOW EAST OF THE WARM FRONT OR LOW LEVEL
TROUGH FEATURE THAT HAS SUPPORTED THE SEVERE THUNDERSTORMS UP TO
THIS POINT. THE SEVERE THUNDERSTORM WATCH WILL CONTINUE THORUGH
11PM SINCE THE CONVECTION IN THE WESTERN MOHAWK VALLEY STILL
OCCASIONALLY INCREASES AS IT TRACKS EAST.

NEXT ISSUE IS THE CONVECTION ALONG THE U.S CANADIAN BORDER. AREA
SOUNDINGS SHOW INSTABILITY STILL ACROSS WESTERN AND CENTRAL NY.
THE KBUF SOUNDING SHOWS A STRONG LOW LEVEL JET SEGMENT...THAT
SHOULD EXPAND AND TRACK EAST THROUGH THE NIGHT. SO...HAVE TO WATCH
THE CONVECTION AS IT CROSSES INTO THE U.S. AND THE LOW LEVEL
FORCING INCREASES. INDICATING LIKELY SHOWERS AND THUNDERSTORMS FOR
POINTS ALONG AND NORTH OF THE SCHOHARIE VALLEY...CAPITAL DISTRICT
AND SOUTHERN VERMONT...BUT SCATTERED ACTIVITY IN EASTERN AND
SOUTHERN AREAS DUE TO THE SOUTH TO SOUTHEAST FLOW AND MORE STABLE
CONDITIONS.

OTHER THAN THAT JUST A FEW OTHER ADJUSTMENTS TO OTHER PARTS OF THE
FORECAST. THANKS TO EVERYONE FOR THE SEVERE WEATHER REPORTS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
SOME LINGERING ISOLATED SHOWER AND THUNDERSTORM ACTIVITY COULD
OCCUR OVER SOUTHERN AND EASTERN AREAS TOMORROW...THEN COLD
ADVECTION SHOULD SPREAD SOUTH AND EAST ACROSS THE REGION THROUGH
THE DAY. WINDS SHOULD GET QUITE BREEZY...SO WITH INCREASING SUN
THROUGH THE DAY AND GOOD MIXING...HIGHS TUESDAY SHOULD BE IN THE
80S MANY AREAS...SOME 70S SOUTHERN ADIRONDACKS.

THERE SHOULD BE A DRY PERIOD TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...WITH LOWS TUESDAY NIGHT AND WEDNESDAY NIGHT IN THE 50S TO
AROUND 60...EXCEPT FOR THE SOUTHERN ADIRONDACKS THAT SHOULD BE
COOLER. HIGHS WEDNESDAY SHOULD BE IN THE UPPER 70S TO LOWER
80S...WITH SOME LOWER TO MID 70S IN THE SOUTHERN ADIRONDACKS.

BY THURSDAY...THERE ARE MIXED SIGNALS IN THE GUIDANCE AND
ENSEMBLES REGARDING A STRONG SURGE OF WARM ADVECTION. THERE IS A
DECENT CONSENSUS THAT A QUICK MOVING UPPER IMPULSE...LOW LEVEL JET
SEGMENT AND BOUNDARY LAYER THERMAL GRADIENT SHOULD TRACK EAST
THROUGH OUR REGION. THE QUESTIONS ARE ABOUT THE TIMING AND
TRACK...AS SOME SOUTHERN AREAS COULD GET QUITE UNSTABLE WITH THE
THREAT FOR STRONG CONVECTION...WHILE NORTHERN AREAS COULD JUST SEE
RAIN OR SHOWERY WEATHER WITHIN A REGION OF STABILITY. UNTIL THE
DETAILS GET CLEARER...INDICATING MIXED CLOUDS AND SUN WITH
SCATTERED SHOWERS AND THUNDERSTORMS...INCREASING IN COVERAGE
THROUGH THE AFTERNOON. HIGHS THURSDAY IN THE UPPER 70S TO LOWER
80S...LOWER TO MID 70S SOUTHERN ADIRONDACKS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A FAIRLY UNSETTLED LONG TERM PERIOD LOOKS TO BE SHAPING
UP...ALTHOUGH THE DETAILS ARE HIGHLY QUESTIONABLE AT THIS TIME. TO
BEGIN THURSDAY NIGHT...AN AREA OF LOW PRESSURE WILL LIKELY BE IN THE
PROCESS OF MOVING EASTWARD THROUGH OR EAST OF THE AREA. THERE IS
GOOD AGREEMENT IN THE MODEL GUIDANCE THAT THIS SYSTEM WILL
EXIST...BUT THERE ARE LARGE DIFFERENCES IN TIMING OF THIS FEATURE
AND ASSOCIATED RAINFALL. FURTHER DIFFERENCES ARISE FOR FRIDAY...AS A
FRONTAL BOUNDARY ASSOCIATED WITH THE LOW MAY STALL ACROSS THE AREA
OR POSSIBLY PUSH THROUGH...LEAVING EITHER WET OR DRY CONDITIONS FOR
FRIDAY. BASED ON UNCERTAINTY CANNOT GO WITH A DRY FORECAST AND WILL
HAVE CHANCE POPS MENTIONED FRIDAY AT THIS TIME.

MORE UNSETTLED WEATHER WILL LIKELY OCCUR AT VARIOUS TIMES FRIDAY
NIGHT THROUGH THE WEEKEND...AS POSSIBLE MULTIPLE SHORT WAVES MOVE
THROUGH THE AREA WITHIN A MEAN TROUGH SETTLING IN OVER THE GREAT
LAKES AND NORTHEAST. TIMING THIS FAR OUR DIFFICULT IF NOT
IMPOSSIBLE...SO WILL BROAD BRUSH CHANCE POPS THROUGH THE WEEKEND.
TEMPS COULD END UP BEING COOLER THAN FORECAST IF EXTENDED PERIODS OF
CLOUD COVER OCCUR. CHANCES FOR CONVECTION ARE UNCLEAR AT THIS TIME
BASED ON UNKNOWN DEGREE OF SUNSHINE/INSTABILITY AND HAVING OUR AREA
POSSIBLY LOCATED ON THE COOL SIDE OF ANY EAST-WEST ORIENTED
BOUNDARIES.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
LATE THIS EVENING INTO THE OVERNIGHT HOURS ADDITIONAL AND
POSSIBLY MORE WIDESPREAD T-STORMS AS A STRONG DISTURBANCE AND COLD
FRONT APPROACH FROM SOUTHEAST CANADA AND THE GREAT LAKES. TRYING
TO TIME VCTS AT TAF SITES BASED ON RADAR LOOP TIMING AND NEWEST
GUIDANCE. PUT SOME TEMPO MVFR CONDITIONS IN -TSRA AT SITES WHERE
THUNDERSTORMS ARE CURRENTLY MOST PROXIMATE. WILL WAIT FOR STORMS
TO GET CLOSER TO TAF SITES TO CONSIDER IFR CONDITIONS IN
AMENDMENTS. AFTER AROUND 09Z...DOWNGRADE TO VCSH...AND SOME FOG
COULD LINGER AFTER RAIN ENDS BETWEEN 06Z AND 12Z. AFTER 12Z...VFR
CONDITIONS EXPECTED.

WINDS INITIALLY SOUTH-SOUTHWEST THROUGH THE NIGHT...SHIFTING TO
THE NORTHWEST BEHIND THE FRONT AND INCREASING TO AROUND 10-15 KT
WITH HIGHER GUSTS DEVELOPING BY LATE TUESDAY MORNING.

OUTLOOK...
TUE...MAINLY VFR. CHC MORNING SHRA/TSRA.
TUE NGT-WED NGT...VFR. NO SIG WX.
THU-SAT...VFR/MVFR. CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE
STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD
THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID
WEEK.

RH VALUES TONIGHT AND TOMORROW NIGHT LOOK TO BE IN THE 75 PERCENT
TO 100 PERCENT RANGE. MINIMUM RH VALUES TOMORROW SHOULD BE 45 TO
55 PERCENT AND WEDNESDAY SHOULD BE 35 TO 45 PERCENT.

WINDS TONIGHT SHOULD BE SOUTH AT 15 MPH OR LESS. TUESDAY LOOKS
LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY BREEZE...10 TO 20
MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND HIGHER
ELEVATIONS. NORTHWEST WINDS SHOULD DIMINISH TO 15 MPH OR LESS
TOMORROW NIGHT...AND INCREASE TO AROUND 15 MPH WEDNESDAY.

&&

.HYDROLOGY...
NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK.

MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS A COLD FRONT
TRACKS THROUGH THE REGION BRINGING SCATTERED SHOWERS AND
THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY RAINFALL
BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME. RIVER
BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF AN
INCH THROUGH TONIGHT...HIGHEST IN OUR NORTHWESTERN AREAS.
VERY LOCALIZED AMOUNTS IN THUNDERSTORMS COULD BE 2 TO 3 INCHES.
THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER
RIVERS IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR.

HEAVY DOWNPOURS THROUGH TONIGHT...COULD BRING SOME PONDING TO
PLACES OF POOR DRAINAGE.

AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN
ISOLATED BASIS THEN DRY ON WEDNESDAY.

AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR
THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH
AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A
POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY
TUNED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...NAS
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:23 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT MON JUL 23 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
423 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH
AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS...
NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

In the hours before

Special weather statement, Jul 23, 8:28 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
828 PM EDT MON JUL 23 2012

NYZ033-042-083-240115-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
828 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  EASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  CENTRAL AND WESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH.  THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 10 MILES SOUTH OF
SPECULATOR...AND MOVING EAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
JOHNSBURG BY 855 PM EDT
6 MILES NORTH OF WARRENSBURG BY 900 PM EDT
CHESTERTOWN BY 905 PM EDT
BOLTON LANDING BY 910 PM EDT

LAT...LON 4374 7370 4345 7363 4334 7434 4351 7444
TIME...MOT...LOC 0028Z 249DEG 38KT 4346 7426

KL
Special weather statement, Jul 23, 9:14 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
914 PM EDT MON JUL 23 2012

NYZ042-043-240145-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
914 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEAST WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR WARRENSBURG...OR ABOUT
OVER WARRENSBURG...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 920 PM EDT
6 MILES SOUTH OF HULETTS LANDING BY 930 PM EDT
WHITEHALL BY 935 PM EDT

IF ON OR NEAR THE NORTHERN PORTION OF LAKE GEORGE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

LAT...LON 4365 7342 4362 7341 4359 7342 4358 7341
      4358 7339 4363 7337 4363 7332 4353 7323
      4348 7324 4347 7382 4365 7384 4372 7338
TIME...MOT...LOC 0113Z 267DEG 33KT 4354 7371

KL
Special weather statement, Jul 23, 9:21 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
921 PM EDT MON JUL 23 2012

NYZ038>040-082-240215-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
921 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS IN

  WESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SOUTHERN FULTON COUNTY IN EASTERN NEW YORK...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LITTLE FALLS TO ILION TO 12 MILES WEST OF WEST WINFIELD...OR
ALONG A LINE EXTENDING FROM LITTLE FALLS TO ILION TO 14 MILES
SOUTHWEST OF UTICA...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
WEST WINFIELD BY 940 PM EDT
CEDARVILLE BY 945 PM EDT
ST. JOHNSVILLE AND JORDANVILLE BY 1000 PM EDT
GLOVERSVILLE BY 1005 PM EDT
EPHRATAH BY 1010 PM EDT
JOHNSTOWN...FORT PLAIN AND CANAJOHARIE BY 1015 PM EDT

LAT...LON 4289 7521 4301 7521 4310 7476 4313 7425
      4296 7437 4284 7470 4289 7487 4284 7488
      4282 7490 4290 7509 4285 7514 4286 7522
TIME...MOT...LOC 0121Z 270DEG 30KT 4306 7477 4302 7502
          4294 7540

KL
Special weather statement, Jul 23, 10:17 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1017 PM EDT MON JUL 23 2012

NYZ040-048>050-240300-
MONTGOMERY NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-
1017 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR TRIBES HILL...OR ABOUT 6
MILES SOUTHEAST OF FONDA...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
AMSTERDAM BY 1025 PM EDT
GLENVILLE BY 1035 PM EDT
ROTTERDAM JUNCTION BY 1040 PM EDT
SCOTIA BY 1045 PM EDT
ALPLAUS...EAST GLENVILLE...SCHENECTADY AND BURNT HILLS BY 1050 PM EDT
NISKAYUNA BY 1055 PM EDT

LAT...LON 4298 7436 4296 7382 4284 7381 4277 7383
      4278 7425 4279 7426 4278 7429 4278 7435
TIME...MOT...LOC 0216Z 277DEG 29KT 4289 7429

KL
Special weather statement, Jul 23, 10:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1052 PM EDT MON JUL 23 2012

NYZ047>054-240330-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
1052 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS IN

  NORTHEAST SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM EAST GLENVILLE TO ALTAMONT...OR ALONG A LINE
EXTENDING FROM SCOTIA TO 9 MILES SOUTHWEST OF ROTTERDAM...AND MOVING
EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
VOORHEESVILLE AND CLIFTON PARK BY 1100 PM EDT
FEURA BUSH AND GUILDERLAND BY 1105 PM EDT
SELKIRK...DELMAR AND COLONIE BY 1110 PM EDT
CASTLETON-ON-HUDSON...WATERFORD AND LOUDONVILLE BY 1115 PM EDT.

NEARLY CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. SEEK
SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU CANNOT
SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

LAT...LON 4295 7329 4252 7347 4247 7415 4262 7421
      4288 7391
TIME...MOT...LOC 0251Z 265DEG 32KT 4286 7389 4271 7407

KL
Special weather statement, Jul 23, 11:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1103 PM EDT MON JUL 23 2012

NYZ032-033-038-082-240345-
HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
SOUTHERN HERKIMER NY-
1103 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHWEST FULTON COUNTY IN EASTERN NEW YORK...
  NORTH CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR OHIO...OR
ABOUT 10 MILES NORTHEAST OF HINCKLEY...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
WELLS BY 1145 PM EDT

LAT...LON 4350 7510 4344 7428 4313 7434 4328 7510
      4333 7510 4334 7509
TIME...MOT...LOC 0303Z 278DEG 33KT 4338 7487

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:05 PM EDTSpecial Weather StatementALYHamilton, Herkimer25 min
Jul 23, 8:28 PM EDTSpecial Weather StatementALYWarren47 min
Jul 23, 9:14 PM EDTSpecial Weather StatementALYWarren31 min
Jul 23, 9:21 PM EDTSpecial Weather StatementALYFulton54 min
Jul 23, 10:17 PM EDTSpecial Weather StatementALYSchenectady43 min
Jul 23, 10:52 PM EDTSpecial Weather StatementALYAlbany, Rensselaer38 min
Jul 23, 11:03 PM EDTSpecial Weather StatementALYFulton42 min
Jul 23, 11:40 PM EDTSpecial Weather StatementALYFulton, Montgomery50 min
Jul 24, 12:22 AM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery53 min
Jul 24, 1:03 AM EDTSevere Thunderstorm WarningALYAlbany, Greene, Herkimer, Montgomery, Schenectady, Schoharie57 min
Jul 24, 1:16 AM EDTSpecial Weather StatementALYSaratoga, Washington59 min
Jul 24, 1:19 AM EDTSpecial Weather StatementALYSaratoga26 min
Jul 24, 2:08 AM EDTSpecial Weather StatementALYMontgomery37 min
Jul 24, 2:42 PM EDTSpecial Weather StatementALYRensselaer48 min
Jul 24, 4:21 PM EDTSpecial Weather StatementALYDutchess39 min
Jul 24, 4:28 PM EDTSevere Thunderstorm WarningALYDutchess33 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.